Numerical Approach to Burgers’ Equation in Dusty Plasmas With Dust Charge Variation

Keywords: Warm Dusty plasmas, Burgers’ equation, Crank-Nicolson method, von Neumann stability analysis


In this paper, the Crank-Nicholson method is applied to solve the one-dimensional nonlinear Burgers’ equation in warm, dusty plasmas with dust charge variation. After obtaining numerical results, a thorough analysis is conducted and compared against analytical solutions. On the basis of the comparison, it is evident that the numerical results obtained from the analysis are in good agreement with the analytical solution. The error between the analytical and numerical solutions of the Burgers’ equation is calculated by two error norms, namely L2 and L. A Von-Neumann stability analysis is performed on the present method, and it is found to be unconditionally stable according to the Von-Neumann analysis.


Download data is not yet available.


H. Bateman, ”Some recent researches on the motion of fluids,” Monthly Weather Review, 43, 163-170 (1915).;2

J.M. Burgers, ”Mathematical examples illustrating relations occurring in the theory of turbulent fluid motion,” in Selected Papers of J.M. Burgers, edited by F.T.M Nieuwstadt, and J.A. Steketee, (Springer Science + Business Mwdia, B.V., Netherlands, 1995). pp. 281-334.

S. Dhawan, S. Kapoor, S. Kumar, and S. Rawat, ”Contemporary review of techniques for the solution of nonlinear Burgers equation,” Journal of Computational Science, 3, 405-419 (2012).

M. Horányi, ”Charged dust dynamics in the solar system,” Annual review of astronomy and astrophysics, 34, 383-418 (1996).

M. Horányi, and D.A. Mendis, ”The dynamics of charged dust in the tail of comet Giacobini Zinner,” Journal of Geophysical Research: Space Physics, 91, 355-361 (1986).

B.P. Pandey, ”Thermodynamics of a dusty plasma,” Physical Review E, 69, 026410 (2004).

J. Caldwell, P. Caldwell, and A.E. Cook, A finite element approach to Burgers’ equation,” Applied Mathematical Modelling, 5, 189-193 (1981).

N. Bressan, and A. Quarteroni, ”An implicit/explicit spectral method for Burgers’ equation,” Calcolo, 23, 265-284 (1986).

S. Kutluay, A.R. Bahadir, and A. Özdeş, ”Numerical solution of one-dimensional Burgers equation: explicit and exact-explicit finite difference methods,” Journal of computational and applied mathematics, 108, 251-261 (1999). (

T. Öziş, E.N. Aksan, and A. Özdeş, ”A finite element approach for solution of Burgers’ equation,” Journal of computational and applied mathematics, 139, 417-428 (2003).

Y. Duan, and R. Liu, ”Lattice Boltzmann model for two-dimensional unsteady Burgers’ equation,” Journal of Computational and Applied Mathematics, 206, 432-439 (2007).

M.M. Cecchi, R. Nociforo, and P.P. Grego, ”Space-time finite elements numerical solutions of Burgers Problems,” Le Matematiche, 51, 43-57 (1996).

I.A. Hassanien, A.A. Salama, and H.A. Hosham, ”Fourth-order finite difference method for solving Burgers’ equation,” Applied Mathematics and Computation, 170, 781-800 (2005).

J. Zhao, H. Li, Z. Fang, and X. Bai, ”Numerical solution of Burgers’ equation based on mixed finite volume element methods,” Discrete dynamics in nature and society, 2020, 6321209 (2020).

G.W. Wei, and Y. Gu, ”Conjugate filter approach for solving Burgers’ equation,” Journal of Computational and Applied mathematics, 149, 439-456 (2002).

N.A. Mohamed, ”Solving one-and two-dimensional unsteady Burgers’ equation using fully implicit finite difference schemes,” Arab Journal of Basic and Applied Sciences, 26, 254-268 (2019).

B.K. Singh, and M. Gupta, ”A new efficient fourth order collocation scheme for solving Burgers’ equation,” Applied Mathematics and Computation, 399, 126011 (2021).

Y. Uçar, M. Yağmurlu, and İ. Çelikkaya, ”Numerical solution of Burger’s type equation using finite element collocation method with strang splitting,” Mathematical Sciences and Applications E-Notes, 8, 29-45 (2009).

M. Xu, R.H. Wang, J.H. Zhang, and Q. Fang, ”A novel numerical scheme for solving Burgers’ equation,” Applied mathematics and computation,” 217, 4473-4482 (2011).

B. Inan, and A.R. Bahadir, ”Numerical solution of the one-dimensional Burgers’ equation: Implicit and fully implicit exponential finite difference methods,” Pramana, 81, 547-556 (2013).

B. Inan, and A.R. Bahadir, ”A numerical solution of the Burgers’ equation using a Crank-Nicolson exponential finite difference method,” Math. Comput. Sci. 4, 849-860 (2014).

R.C. Mittal, and R.K. Jain, ”Numerical solutions of nonlinear Burgers’ equation with modified cubic B-splines collocation method,” Applied Mathematics and Computation, 218, 7839-7855 (2012).

S.S. Wani, and S.H. Thakar, ”Crank-Nicolson type method for Burgers’ equation,” International Journal of Applied Physics and Mathematics, 3, 324-328 (2013).

N.A. Mohamed, ”Fully implicit scheme for solving Burgers’ equation based on finite difference method,” The Egyptian International Journal of Engineering Sciences and Technology, 26, 38-44 (2018).

A. Yaghoobi, and H.S. Najafi, ”A fully implicit non-standard finite difference scheme for one dimensional Burgers’ equation,” Journal of Applied Research on Industrial Engineering, 7, 301-312 (2020).

S. Chonladed, and K.Wuttanachamsri, ”A numerical solution of Burger’s equation based on milne method,” IAENG International Journal of Applied Mathematics, 51, 411-415 (2021).

M.A. Shallal, A.H. Taqi, B.F. Jumaa, H. Rezazadeh, and M. Inc, ”Numerical solutions to the 1D Burgers’ equation by a cubic Hermite finite element method,” Indian J. Phys, 96, 3831–3836 (2022).

M. Abdullah, M. Yaseen, and M. De la Sen, ”Numerical simulation of the coupled viscous Burgers equation using the Hermite formula and cubic B-spline basis functions,” Phys. Scr. 95, 115216 (2020).

M. Hussain, ”Hybrid radial basis function methods of lines for the numerical solution of viscous Burgers’ equation,” Computational and Applied Mathematics, 40, 107-156 (2021).

J. Sarma, and A.N. Dev, ”Dust acoustic waves in warm dusty plasmas,” Indian Journal of Pure & Applied Physics, 52, 747-754 (2014).

G.C. Das, C.B. Dwivedi, M. Talukdar, and J. Sarma, ”A new mathematical approach for shock-wave solution in a dusty plasma,” Physics of Plasmas, 4, 4236-4239 (1997).

How to Cite
Deka, H., & Sarma, J. (2024). Numerical Approach to Burgers’ Equation in Dusty Plasmas With Dust Charge Variation. East European Journal of Physics, (2), 64-73.